Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Suffering from severe gas problems. Not cured by medicine. Any effective treatment?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1978
Answered : 22 Questions
Question
My husband is suffering from severe gas problems. No medicine is helpful for him, tried so many medicine, please tell me what to do?
also pls inform whether drinking water immediate after meal is good for him or not? as he drinks water immediate after any meals ..
Posted Thu, 28 Feb 2013 in Abdominal Pain
 
 
Answered by Dr. Gourdas Choudhuri 38 hours later
Hello.
I understand that your husband is distressed due to "gas" problem. In order to help him, we need to know a few details about his symptoms.
1. How does the gas trouble him? Does he burp, or pass excess flatus or feels bloated?
2. When are the symptoms worst? Do they have any relation to meals?
3. Has he noted any relationship of his symptoms with a dietary item, for instance, milk?
4. What medications has he tried?
5. Does stress have any relation to his symptoms?
As regards his habit of drinking water soon after meals, he should do it in moderation if at all. When the stomach is already filled with food, distending it further with excess water could cause discomfort and bloating. Also, if he eats small proportions several times a day rather than the 3 or 2 large meals that we often do, it could help.
Best wishes
Above answer was peer-reviewed by
 
Follow-up: Suffering from severe gas problems. Not cured by medicine. Any effective treatment? 18 minutes later
Hi
Here is the answer for the above questions ....

1. How does the gas trouble him? Does he burp, or pass excess flatus or feels bloated?
Ans: Both are same time he burp, as well pass excess flatus.

2. When are the symptoms worst? Do they have any relation to meals?
Ans: Any time through out the day ..sometimes after taking meals or if a huge gap between two meals ... and very rare he feels hungry ...

3. Has he noted any relationship of his symptoms with a dietary item, for instance, milk?
Ans: He never takes milk ...

4. What medications has he tried?
And: Rantac all type, omez all type XXXXXXX case and more other medicine.

5. Does stress have any relation to his symptoms?
And: Stress is there but i dont thing this has any relation with it ..

 
 
Answered by Dr. Gourdas Choudhuri 3 days later
Thanks for the information. I am sorry for the delay in getting back to you.

There seems to be an excess formation of gas in the intestines, which find its way down. The burping is usually due to bloating caused by the stomach's ability to propel it down, a condition we call as Dyspepsia of the dysmotility type.

He could start by cutting down on food items that cause excess gas formation. These include peas, lentils, winter vegetables, and sometimes milk (which he has stopped already).
The second step is to ensure that he takes his meals on time, small but frequently.
The third would be to ensure he is doing enough exercise. A walk after dinner could be helpful. I also hope he dines early.
Fourth, a group of medicines called prokinetics, could help him. These include itopride, domperidone, etc. His current treating doctor can prescribe the right doses to him.
Fifth, if it has been persisting for long, he should consult a gastroenterologist and get himself checked up with an endoscopy.

I hope I have given you some directions to pursue.

Best wishes,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor